Ladies have you noticed this? I hope it's not just me...
I have been on 50,000 I.U's of vitamin D2 for 3 weeks now, so taken 3 times. My period was suppose to come about a week ago....no sign of it. Can the D2 be causing this, and is it normal?
Also, I was on 4,000 I.U's of D3 before taking the D2 and my insomnia was improving. Then when my doctor switched me to my current 50,000 D2, my insomnia came back, and when I do fall asleep, I feel like it is never deep or restorative....I called my doctor and he doesn't feel the D2 has caused the change. He said I could stop taking the D2 for 2 weeks and see what happens....but I told him I don't want to stop treating myself for a deficiency.
I wasn't switched from one to the other form of vitamin D when I was officially being treated. You should continue to take 5,000 iu of vitamin D3 daily while taking the weekly megadose of the D2. You should not stop treating for vitamin D deficiency, especially at this time of year. When I was officially being treated for vitamin D deficiency I never stopped having my period. Not to say that it can't be caused by vitamin D deficiency.
You should continue taking the daily vitamin D3. Go to the Vitamin D Council's website at vitamindcouncil.org and look for the articles about magnesium. Most conventional doctors leave the magnesium out of the equation. 4,000 iu of vitamin D3 is actually not enough if you are deficient. You can take as much as 6,000 iu of vitamin D3 even when your vitamin D levels are normal--just for maintenance. Therefore, 4,000 iu of vitamin D3 is insufficient when you are dealing with vitamin D deficiency. Most of us also need to have at least 1,000 mg of magnesium citrate, as most people in America are also magnesium deficient. You may find that you need as much as 1,500 mg of magnesium each day. You have to have the magnesium in order to synthesize the vitamin D. If 1,000 mg of magnesium makes you have diarrhea, decrease the amount until you don't get diarrhea. If it doesn't cause diarrhea, it may be enough for you. But, as most of us also have magnesium deficiency, you may even need more than the 1,000 mg of magnesium.
You may actually be one who simply doesn't tolerate the vitamin D2. If that is the case, you will want to take 10,000 iu of vitamin D3 each day until your vitamin D levels optimize at at least 60. Your conventional doctor will aim for 30. You want to aim for between 60-100 to optimize your levels. Conventional doctors aren't aiming for optimal. They are aiming for what the FDA says is sufficient vitamin D. Sufficient vitamin D is entirely different from optimal vitamin D. The FDA's idea about what is sufficient isn't enough to help you not be sick all the time. You want to optimize because we're heading toward cold and flu season.
thanks for the responses. It was a false alarn! thank goodness. See, I had heard that the messed up cycles could be an issue, so I think I just worried myself.
I am going to stick with the D2 for now and just see what happens.
Furballsmom---cute name by the way! Thanks so much for the info. I am going to look into it. For now I will stick with the prescribed D2, just to see if improvement happens. I hear it gets worse before better, so maybe I am just going through the worse now.
I am hesitant to take the magnesium though, I must say. A few months back I took a very good quality magnesium (jigsaw brand) an d started to enjoy it, less anxiety and some sleep improvements...but that didn't last long. After a bit my anxiety got worse, same with sleep. So I'm wondering if I'm one that just could benefit from the D on it's own.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.